Format

Send to

Choose Destination
See comment in PubMed Commons below
Med Clin (Barc). 1991 Jun 15;97(3):104-6.

[Toxic hepatitis from cinchophen: report of 3 cases].

[Article in Spanish]

Author information

1
Servicio de Medicina Interna Hospital General de Galicia-Gil Casares, Santiago de Compostela, La Coruña.

Abstract

Three cases of hepatic toxicity due to cincophen (a uricosuric drug used for the treatment of gout) are reported. The three patients were females aged 57, 60 and 67 years, respectively, who were treated with cincophen because of renoureteral urate stones. The mean dose was 300 mg/day for a mean duration of 3-4 months before the hepatotoxic features first developed. Cincophen induces hepatic necrosis through a hypersensitivity or metabolic idiosyncrasy mechanism with histologic abnormalities similar to those due to isoniazid, anticonvulsants, halothane and methyldopa. In two patients the disease presented as acute hepatitis. One had severe hepatic failure and died. Cincophen had been widely used in Europe and severe hepatotoxicity reactions have been reported since then (with a mortality rate of about 50%). It is still commercially available in Spain in two preparations as lithium cincophenate and piperacine. The present study has the aim of recalling the severe problems associated with cincophen hepatotoxicity, so that new cases can be prevented.

PMID:
1679861
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center